MAUDE Adverse Event Report: ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; MANUAL INSTR, GENERAL SURGICAL
Model Number NIT G-PIN. BIO-INTERF SCRW 1.1MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 04/09/2025, it was reported by a sales representative via phone that an ar-1249 nitinol guide pin for bio-interference screws broke.This was discovered a week after undergoing an acl reconstruction on (b)(6) 2025.The patient was experiencing pain and went in for a follow-up.An x-ray confirmed there was a fragment in the patient's knee.The revision procedure has taken place and the fragment was removed.
 
Additional Manufacturer Narrative
Additional information: b3, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to use error.The dfu for this device, dfu-0023-eo revision 4, gives the following warning: 2.After insertion of the instrument into the joint, do not apply additional flexion to the joint.A piece of a broken instrument can become lodged in soft tissue and/or disappear from the arthroscopic view of the surgical field resulting in possible fragments being retained in the patient.

Brand Name
NIT G-PIN. BIO-INTERF SCRW 1.1MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21979213
Report Number1220246-2025-01941
Device Sequence Number13016126
Product Code MDM
UDI-Device Identifier00888867006164
UDI-Public(01)00888867006164(11)231128(10)15173041
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNIT G-PIN. BIO-INTERF SCRW 1.1MM
Device Catalogue NumberAR-1249
Device Lot Number15173041
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/09/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown